Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tyrosine questions, Tresni and

Posted by Maniz on May 12, 2001, at 16:02:35

In reply to Re: Tyrosine questions, Tresni and stjames, posted by Sulpicia on May 11, 2001, at 19:24:59

According to Dr. Kunin (unpublished, from a list I think).

DMAE can increase MAO. So better check for interactions.

People with low MAO seem to respond better to DMAE and those with
high MAO can have adverse effects like irritability and headache.

Another side effect can be neck muscle tension.

The only serious side effect I have read about is a possible increase in blood pressure.

It is better to take rest periods to avoid over stimulation an irritability.

Regarding amino acids, according to Dr. Wurtman of MIT (there is material on the WWW) an increase in dietary amino acids and choline can increase levels of neurotransmitters.

Who is right I do not know.

This seems to be a good article:
The Role of Protein and Amino Acids in Sustaining and Enhancing Performance
(1999)
http://www.nap.edu/books/0309063469/html/331.html

BTW, where is Dr. Steven Amens website?.

Thanks.


> > Supplementing with aminos will not have an effects on mood because...
> >
> > 1) Mood, ect is not caused by a lack of neurotransmitters. It is a lack of regulation.
> > 2) Even if mood was caused by a lack of aminos and/or NT's, taking in additional aminos does not
> > produce additional NT's.
> > 3) Tyrosine and all the aminos are in any food that contains proteins, more than enough to meet
> > daily requirements. Any supplements you take are washed out of the body.
> >
> > James
>
> James--
> May I quote the above?? It's perfect and of course I'll cite you...
>
> Tresni--
> here's a link on DMAE
> http://www.tnp.com/substance.asp?ID=978
> It's not entirely safe *and* it doesn't look like we
> know how it works.
> Forgive me for asking the obvious but if you experience depression
> along with ADD, like me and zillions of others BTW, why not try
> anti-depress. meds?
> Your pdoc needs a bit of skill bcuz not all ADs go well with stimulants
> but many people, myself included, do extremely well with this combo.
> Aside from James' point above, supplements make me nervous bcuz there's
> little to no regulation of them. For all you know you could be ingesting
> powdered weasel guts. I do realize that quality manufacturers can produce
> superb products.
> I'm also nervous about interactions with meds -- DMAE and ritalin can both
> lower seizure thresholds in susceptible folks: what else tho? And tyrosine?
> Have you tried the med checker at DrKoop.com? I *think* it does supplements
> and vitamins, along with food and meds.
>
> Good luck and be careful.
> S.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Maniz thread:62396
URL: http://www.dr-bob.org/babble/20010507/msgs/62642.html